Alert archive / New Mexico / Wind Advisories in 2022
Wind Advisory 3, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Feb 14, 2022, 12:30 PM MST for Grant County, Hidalgo County, Otero County, New Mexico. It took effect at Feb 15, 2022, 11:00 AM MST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2022, 12:30 PM MST (19:30 UTC)
- In effect from
- Feb 15, 2022, 11:00 AM MST
- Expired
- Feb 16, 2022, 11:00 AM MST
- In force
- 24 hr
- Issued by
- NWS El Paso, TX
Counties Grant County, NM, Hidalgo County, NM, Otero County, NM
The radar
The El Paso radar (KEPZ), 106 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 7.5 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3001 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
565 WWUS74 KEPZ 141930 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso TX/ Santa Teresa NM 1230 PM MST Mon Feb 14 2022 NMZ405-406-151500- /O.NEW.KEPZ.WI.Y.0003.220215T1800Z-220216T0300Z/ Lowlands of the Bootheel-Uplands of the Bootheel- Including the cities of Antelope Wells, Animas, Hachita, and Cloverdale 1230 PM MST Mon Feb 14 2022 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM MST TUESDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Southern portions of Hidalgo county in the New Mexico Bootheel. * WHEN...From 11 AM to 8 PM MST Tuesday. * ADDITIONAL DETAILS...Strongest winds will be east of elevated terrain and along ridgelines. Winds will gradually subside Tuesday evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ DeLizio
4 follow-up statements
269 WWUS74 KEPZ 151358 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso TX/ Santa Teresa NM 658 AM MST Tue Feb 15 2022 NMZ405-406-160300- /O.CON.KEPZ.WI.Y.0003.220215T1800Z-220216T0300Z/ Lowlands of the Bootheel-Uplands of the Bootheel- Including the cities of Antelope Wells, Animas, Hachita, and Cloverdale 658 AM MST Tue Feb 15 2022 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. Patchy blowing dust is possible. * WHERE...Southern portions of Hidalgo county in the New Mexico Bootheel. * WHEN...From 11 AM to 8 PM MST Tuesday. * ADDITIONAL DETAILS...Strongest winds will be east of elevated terrain and along ridgelines. Winds will gradually subside Tuesday evening. Wildfire conditions are elevated, be careful with outdoor flames and sparks. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. If you encounter thick blowing dust while driving, pull off the road and wait for visibility to improve. Secure outdoor objects. && $$ Bird
404 WWUS74 KEPZ 152028 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso TX/ Santa Teresa NM 128 PM MST Tue Feb 15 2022 NMZ411-160300- /O.NEW.KEPZ.HW.W.0001.220216T1800Z-220217T0200Z/ /O.NEW.KEPZ.DU.Y.0001.220215T2028Z-220216T0300Z/ Southern Dona Ana County/Mesilla Valley- Including the cities of Las Cruces, Vado, and Sunland Park 128 PM MST Tue Feb 15 2022 ...BLOWING DUST ADVISORY IN EFFECT UNTIL 8 PM MST THIS EVENING... ...HIGH WIND WARNING WILL BE IN EFFECT FROM 11 AM TO 7 PM MST WEDNESDAY... * WHAT...For the Blowing Dust Advisory, visibility between one quarter mile and one mile in blowing dust. For the High Wind Warning, southwest winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Dona Ana County. * WHEN...For the Blowing Dust Advisory, until 8 PM MST this evening. For the High Wind Warning, from 11 AM to 7 PM MST Wednesday. * ADDITIONAL DETAILS...Reductions in visibility from Blowing Dust are likely. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not drive into an area of blowing dust. Remember, Pull Aside, Stay Alive. Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NMZ414>416-160300- /O.NEW.KEPZ.HW.W.0001.220216T1800Z-220217T0200Z/ /O.EXB.KEPZ.WI.Y.0003.000000T0000Z-220216T1800Z/ West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet- Including the cities of Mescalero, Timberon, Mountain Park, Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, and Sacramento 128 PM MST Tue Feb 15 2022 ...WIND ADVISORY IN EFFECT UNTIL 11 AM MST WEDNESDAY... ...HIGH WIND WARNING WILL BE IN EFFECT FROM 11 AM TO 7 PM MST WEDNESDAY... * WHAT...For the Wind Advisory, southwest winds 30 to 40 mph with gusts up to 55 mph. For the High Wind Warning, southwest winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Sacramento Mountains. * WHEN...For the Wind Advisory, until 11 AM MST Wednesday. For the High Wind Warning, from 11 AM to 7 PM MST Wednesday. * ADDITIONAL DETAILS...Windy conditions are expected through Wednesday evening with the highest winds Wednesday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. Use caution if you must drive. && $$ NMZ412-413-417-TXZ418>424-160300- /O.NEW.KEPZ.HW.W.0001.220216T1800Z-220217T0200Z/ Central Tularosa Basin-Southern Tularosa Basin-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- Including the cities of Alamogordo, Tularosa, White Sands National Park, Chaparral, Orogrande, White Sands Range Headquarters, Crow Flats, Downtown El Paso, West El Paso, Upper Valley, East and Northeast El Paso, Socorro, Fort Bliss, Hueco Tanks, Loma Linda, Cornudas, Dell City, Salt Flat, Sierra Blanca, Fabens, Fort Hancock, Tornillo, and Indian Hot Springs 128 PM MST Tue Feb 15 2022 ...HIGH WIND WARNING WILL BE IN EFFECT FROM 11 AM TO 7 PM MST WEDNESDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Tularosa Basin, Much of far West Texas including El Paso. * WHEN...From 11 AM to 7 PM MST Wednesday. * ADDITIONAL DETAILS...The strongest winds will occur between 12 and 5 PM. Reductions in visibility from blowing dust are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NMZ405-160300- /O.NEW.KEPZ.DU.Y.0001.220215T2028Z-220216T0300Z/ /O.NEW.KEPZ.WI.Y.0004.220216T1800Z-220217T0200Z/ /O.CON.KEPZ.WI.Y.0003.000000T0000Z-220216T0300Z/ Lowlands of the Bootheel- Including the cities of Antelope Wells, Animas, and Hachita 128 PM MST Tue Feb 15 2022 ...BLOWING DUST ADVISORY IN EFFECT UNTIL 8 PM MST THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... ...WIND ADVISORY WILL BE IN EFFECT FROM 11 AM TO 7 PM MST WEDNESDAY... * WHAT...For the Blowing Dust Advisory, visibility between one quarter mile and one mile in blowing dust. For the first Wind Advisory, west winds 25 to 35 mph with gusts up to 45 mph expected. For the second Wind Advisory, southwest winds 25 to 35 mph with gusts up to 55 mph. * WHERE...The New Mexico Bootheel. * WHEN...For the Blowing Dust Advisory, until 8 PM MST this evening. For the Wind Advisory, from 11 AM to 7 PM MST Wednesday. For the Wind Advisory, until 8 PM MST this evening. * ADDITIONAL DETAILS...Winds will subside this evening before increasing again late Wednesday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not drive into an area of blowing dust. Remember, Pull Aside, Stay Alive. Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NMZ407-160300- /O.NEW.KEPZ.DU.Y.0001.220215T2028Z-220216T0300Z/ /O.NEW.KEPZ.WI.Y.0004.220216T1800Z-220217T0200Z/ Southwest Desert/Mimbres Basin- Including the cities of Deming and Columbus 128 PM MST Tue Feb 15 2022 ...BLOWING DUST ADVISORY IN EFFECT UNTIL 8 PM MST THIS EVENING... ...WIND ADVISORY WILL BE IN EFFECT FROM 11 AM TO 7 PM MST WEDNESDAY... * WHAT...For the Blowing Dust Advisory, visibility between one quarter mile and one mile in blowing dust. For the Wind Advisory, west winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Luna County. * WHEN...For the Blowing Dust Advisory, until 8 PM MST this evening. For the Wind Advisory, from 11 AM to 7 PM MST Wednesday. * ADDITIONAL DETAILS...Visibility less than a quarter mile has been reported near Columbus. Winds will decrease tonight before increasing again late Wednesday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not drive into an area of blowing dust. Remember, Pull Aside, Stay Alive. Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NMZ404-160300- /O.NEW.KEPZ.DU.Y.0001.220215T2028Z-220216T0300Z/ Southwest Desert/Lower Gila River Valley- Including the cities of Lordsburg, Red Rock, and Virden 128 PM MST Tue Feb 15 2022 ...BLOWING DUST ADVISORY IN EFFECT UNTIL 8 PM MST THIS EVENING... * WHAT...Visibility between one quarter mile and one mile in blowing dust. * WHERE...Hidalgo County. * WHEN...Until 8 PM MST this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not drive into an area of blowing dust. Remember, Pull Aside, Stay Alive. && $$ NMZ406-160300- /O.NEW.KEPZ.WI.Y.0004.220216T1800Z-220217T0200Z/ /O.CON.KEPZ.WI.Y.0003.000000T0000Z-220216T0300Z/ Uplands of the Bootheel- Including the city of Cloverdale 128 PM MST Tue Feb 15 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... ...WIND ADVISORY WILL BE IN EFFECT FROM 11 AM TO 7 PM MST WEDNESDAY... * WHAT...For the first Wind Advisory, southwest winds 30 to 40 mph with gusts up to 55 mph. For the second Wind Advisory, west winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Hidalgo County. * WHEN...For the Wind Advisory, until 8 PM MST this evening. For the Wind Advisory, from 11 AM to 7 PM MST Wednesday. * ADDITIONAL DETAILS...Winds will subside this evening before increasing again late Wednesday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NMZ402-403-408>410-160300- /O.NEW.KEPZ.WI.Y.0004.220216T1800Z-220217T0200Z/ Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County- Including the cities of Silver City, Lake Roberts, Kingston, Fort Bayard, Mimbres, Hurley, Faywood, Grant County Airport, Hillsboro, Winston, Truth Or Consequences, Derry, Spaceport, Garfield, Hatch, and Radium Springs 128 PM MST Tue Feb 15 2022 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM MST WEDNESDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Gila National Forest, Black Range, and much of Sierra County. * WHEN...From 11 AM to 7 PM MST Wednesday. * ADDITIONAL DETAILS...The strongest winds will occur mid-day Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ BROWN
834 WWUS74 KEPZ 160339 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso TX/ Santa Teresa NM 839 PM MST Tue Feb 15 2022 NMZ414>416-161500- /O.CON.KEPZ.HW.W.0001.220216T1800Z-220217T0200Z/ /O.CON.KEPZ.WI.Y.0003.000000T0000Z-220216T1800Z/ West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet- Including the cities of Mescalero, Timberon, Mountain Park, Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, and Sacramento 839 PM MST Tue Feb 15 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST WEDNESDAY... ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST WEDNESDAY... * WHAT...For the Wind Advisory, southwest winds 25 to 35 mph with gusts up to 50 mph. For the High Wind Warning, southwest winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Sacramento Mountains in northeast Otero County. * WHEN...For the Wind Advisory, until 11 AM MST Wednesday. For the High Wind Warning, from 11 AM to 7 PM MST Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. Use caution if you must drive. && $$ NMZ411>413-417-TXZ418>424-161500- /O.CON.KEPZ.HW.W.0001.220216T1800Z-220217T0200Z/ Southern Dona Ana County/Mesilla Valley-Central Tularosa Basin- Southern Tularosa Basin-Otero Mesa-Western El Paso County- Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- Including the cities of Las Cruces, Vado, Sunland Park, Alamogordo, Tularosa, White Sands National Park, Chaparral, Orogrande, White Sands Range Headquarters, Crow Flats, Downtown El Paso, West El Paso, Upper Valley, East and Northeast El Paso, Socorro, Fort Bliss, Hueco Tanks, Loma Linda, Cornudas, Dell City, Salt Flat, Sierra Blanca, Fabens, Fort Hancock, Tornillo, and Indian Hot Springs 839 PM MST Tue Feb 15 2022 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST WEDNESDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Tularosa Basin, El Paso Metro, and Far West Texas including El Paso, Hudspeth, Otero, and southern Dona Ana Counties. * WHEN...From 11 AM to 7 PM MST Wednesday. * ADDITIONAL DETAILS...Reductions in visibility due to blowing dust are likely. Motorists should not drive into an area of blowing dust. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NMZ402-403-405>410-161500- /O.CON.KEPZ.WI.Y.0004.220216T1800Z-220217T0200Z/ Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County- Including the cities of Silver City, Lake Roberts, Kingston, Fort Bayard, Mimbres, Hurley, Faywood, Grant County Airport, Antelope Wells, Animas, Hachita, Cloverdale, Deming, Columbus, Hillsboro, Winston, Truth Or Consequences, Derry, Spaceport, Garfield, Hatch, and Radium Springs 839 PM MST Tue Feb 15 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM MST WEDNESDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Gila National Forest and surrounding lowlands including Sierra, Grant, Luna, southern Hidalgo, and northern Dona Ana Counties. * WHEN...From 11 AM to 7 PM MST Wednesday. * ADDITIONAL DETAILS...Reductions in visibility due to blowing dust are possible. Motorists should not drive into an area of blowing dust. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Dennhardt
843 WWUS74 KEPZ 161209 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso TX/ Santa Teresa NM 509 AM MST Wed Feb 16 2022 NMZ413-417-TXZ419>424-170200- /O.NEW.KEPZ.DU.Y.0002.220216T1800Z-220217T0200Z/ /O.CON.KEPZ.HW.W.0001.220216T1800Z-220217T0200Z/ Southern Tularosa Basin-Otero Mesa-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- Including the cities of Chaparral, Orogrande, White Sands Range Headquarters, Crow Flats, East and Northeast El Paso, Socorro, Fort Bliss, Hueco Tanks, Loma Linda, Cornudas, Dell City, Salt Flat, Sierra Blanca, Fabens, Fort Hancock, Tornillo, and Indian Hot Springs 509 AM MST Wed Feb 16 2022 ...BLOWING DUST ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING... ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING... * WHAT...For the High Wind Warning, southwest winds 30 to 40 mph with gusts up to 65 mph expected. For the Blowing Dust Advisory, visibility between one quarter mile and one mile in blowing dust expected at times. * WHERE...Tularosa Basin, El Paso Metro, and Far West Texas including El Paso, Hudspeth, Otero, and southern Dona Ana Counties. * WHEN...From 11 AM this morning to 7 PM MST this evening. * ADDITIONAL DETAILS...Reductions in visibility due to blowing dust are likely. Motorists should not drive into an area of blowing dust. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not drive into an area of blowing dust. Remember, Pull Aside, Stay Alive. People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NMZ414>416-170200- /O.CON.KEPZ.HW.W.0001.220216T1800Z-220217T0200Z/ /O.CON.KEPZ.WI.Y.0003.000000T0000Z-220216T1800Z/ West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet- Including the cities of Mescalero, Timberon, Mountain Park, Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, and Sacramento 509 AM MST Wed Feb 16 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING... * WHAT...For the Wind Advisory, southwest winds 25 to 35 mph with gusts up to 50 mph. For the High Wind Warning, southwest winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Sacramento Mountains in northeast Otero County. * WHEN...For the Wind Advisory, until 11 AM MST Wednesday. For the High Wind Warning, from 11 AM to 7 PM MST Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NMZ411-412-TXZ418-170200- /O.CON.KEPZ.HW.W.0001.220216T1800Z-220217T0200Z/ Southern Dona Ana County/Mesilla Valley-Central Tularosa Basin- Western El Paso County- Including the cities of Las Cruces, Vado, Sunland Park, Alamogordo, Tularosa, White Sands National Park, Downtown El Paso, West El Paso, and Upper Valley 509 AM MST Wed Feb 16 2022 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Tularosa Basin, El Paso Metro, and Far West Texas including El Paso, Hudspeth, Otero, and southern Dona Ana Counties. * WHEN...From 11 AM to 7 PM MST Wednesday. * ADDITIONAL DETAILS...Reductions in visibility due to blowing dust are likely. Motorists should not drive into an area of blowing dust. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NMZ402-403-405>410-170200- /O.CON.KEPZ.WI.Y.0004.220216T1800Z-220217T0200Z/ Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County- Including the cities of Silver City, Lake Roberts, Kingston, Fort Bayard, Mimbres, Hurley, Faywood, Grant County Airport, Antelope Wells, Animas, Hachita, Cloverdale, Deming, Columbus, Hillsboro, Winston, Truth Or Consequences, Derry, Spaceport, Garfield, Hatch, and Radium Springs 509 AM MST Wed Feb 16 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Gila National Forest and surrounding lowlands including Sierra, Grant, Luna, southern Hidalgo, and northern Dona Ana Counties. * WHEN...From 11 AM to 7 PM MST Wednesday. * ADDITIONAL DETAILS...Reductions in visibility due to blowing dust are possible. Motorists should not drive into an area of blowing dust. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Feb 14, 10:23 AM MST, 2 hours 7 minutes earlier.
Area forecast discussion, Feb 14, 10:23 AM MST, 2 hours 7 minutes before
Area Forecast Discussion
National Weather Service El Paso TX/Santa Teresa NM
1023 AM MST Mon Feb 14 2022
.AVIATION...18Z TAF CYCLE
VFR conditions will continue with P6SM SKC-FEW250. Winds will
remain light, primarily from the south and southwest through the
period. Winds will increase by, or shortly after the end of the
cycle from west to east across terminals.
&&
.PREV DISCUSSION...333 AM MST Mon Feb 14 2022...
.SYNOPSIS...
Expect near-perfect weather to celebrate Valentine's Day today
thanks to light wind, clear skies and mild temperatures. Tuesday
will be the warmest day of the forecast period, with temperatures
in the mid- 70s across the lowlands. However, a storm system will
bring windy conditions Tuesday and Wednesday afternoons. In
addition, this system may bring light mountain snow to the
northern mountain zones on Wednesday night and Thursday. Dry
conditions prevail as we go into the weekend.
&&
.DISCUSSION...
.SHORT TERM...Monday and Monday Night...
Quite weather continues again today with dry northwest flow
remaining the dominant feature. However flow aloft will increase a
bit over what was observed 24 hours ago as a weak vort moves into
the region. This will allow for some lee troughing later today which
in turn manages to shift the surface flow to the southwest by
afternoon. While wind speeds will pick up some by afternoon, the
most noticeable impact for today will be the continued warmup across
the borderland with highs back in the mid and upper 60's resulting
in a really nice weather day areawide. Meanwhile we could see some
limited high level moisture approaching overnight. This along with
the winds aloft trending more zonal should keep overnight lows from
being quite as chilly as they have been in recent mornings.
&&
.LONG TERM...Tuesday through Sunday...
Tuesday will be warm and windy. And approaching storm system will
drop as far south as southern California on on Tuesday. A 120
knot H25 jet streak ahead of this system will push into New
Mexico, and surface lee cyclogenesis in eastern Colorado will
promote a windy day on Tuesday with SW surface flow at 20-30 mph.
Given this wind direction and wind speed, blowing dust won't be
out of the question Tuesday afternoon. In addition, the low will
reposition the thermal ridge over the Borderland, increasing warm
air advection.Highs on Tuesday look to reach into the 70s -
possibly even mid 70s in the lowlands. This will be the warmest
day of 2022 - so far.
The low will pass through New Mexico on Wednesday. There are
still some differences in model placement of the low as it moves
through the region, but the result will generally be the same:
Windy conditions, cooler temps, light mountain snow and low-end
lowland rain chances. Wednesday looks to be the winder of the two
days as the surface pressure gradient across the region increases
and ~45 knot winds are able to mix down to the surface as wind
gusts. The limiting factor will be the timing of the Pacific cold
front passage Wednesday afternoon as the cooler air will limit the
mixing potential. Regardless, expect another windy day. The timing
of the cold front passage will also affect high temperatures on
Wednesday. For this forecast package, there is a gradient of high
temperatures from 40s/50s near the AZ border, and 50s/60s (a 70 or
two?) in our far eastern zones. As for precipitation with this
system - there won't be a lot. The better moisture remains well to
the north of the region. Snow levels will be around 5000 feet when
precip starts in the Gila Region on Wednesday afternoon. Lowland
areas west of the Rio Grand River have the best shot at rain
Wednesday afternoon. The system will move east overnight, bringing
light snow to the Sacramento Mountains. However with the past two
runs, models have hinted at a shortwave behind the aforementioned
low may continue light snow in all northern mountain zones
Thursday night.
A cooler airmass will be in place on Friday morning, with
subfreezing lows for most of the area. Dry weather returns Friday into
next weekend. Temperatures look to return back to near normal for
mid February by next weekend under light south winds.
&&
.FIRE WEATHER...
Although critical min rh values are expected this afternoon, wind
speeds will remain light enough to forego any critical fire weather
issues in the short term. But this will change Tuesday as a storm
system will move across southern CA and NV, spreading stronger winds
aloft over southwest NM and far west TX. Resultant 20-foot winds
will be 20 to 25 mph on average with gusts 30 to 35 mph. This,
coupled with critical humidity, will foster critical fire weather
midday Tuesday through the evening hours. Subsequently, a Fire
Weather Watch remains in effect for the entire forecast area,
starting 10 AM Tuesday and expiring at 8 PM. Despite improving vent
rates Tuesday, the dry and moderately unstable air combined with
above normal temperatures and windy conditions will likely prompt
the issuance of a Red Flag warning by later this afternoon.
Windy conditions will remain into Wednesday, although much of the
region will see a slight chance for precipitation, thus humidity
will likely be above critical values. The exception may be across
TXZ056. Very light precipitation is expected, with a few to
scattered rain showers across the lowlands and scattered snow
showers in area mountains. Total snow accumulations will be light,
perhaps up to 2 inches in some areas above 7500-8000 ft.
The system pulls away on Thursday, but another lobe of energy drops
to the south. A few light scattered rain or snow showers will be
possible as winds slacken and temperatures cool to below avg. A
warming trend with critical humidity, but light winds, is expected
into the weekend.
&&
&&
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 69 37 76 45 / 0 0 0 0
Sierra Blanca 64 35 71 39 / 0 0 0 0
Las Cruces 68 33 75 39 / 0 0 0 0
Alamogordo 65 35 71 37 / 0 0 0 0
Cloudcroft 47 31 48 29 / 0 0 0 0
Truth or Consequences 67 34 71 37 / 0 0 0 0
Silver City 64 37 63 32 / 0 0 0 0
Deming 69 29 73 34 / 0 0 0 0
Lordsburg 70 31 72 32 / 0 0 0 0
West El Paso Metro 67 39 75 44 / 0 0 0 0
Dell City 67 30 74 37 / 0 0 0 0
Fort Hancock 70 33 78 39 / 0 0 0 0
Loma Linda 61 37 69 40 / 0 0 0 0
Fabens 70 35 78 40 / 0 0 0 0
Santa Teresa 67 32 74 37 / 0 0 0 0
White Sands HQ 67 40 74 42 / 0 0 0 0
Jornada Range 65 32 72 35 / 0 0 0 0
Hatch 69 30 73 36 / 0 0 0 0
Columbus 67 34 75 40 / 0 0 0 0
Orogrande 65 33 73 39 / 0 0 0 0
Mayhill 62 34 62 35 / 0 0 0 0
Mescalero 57 32 59 32 / 0 0 0 0
Timberon 55 30 58 31 / 0 0 0 0
Winston 67 25 67 24 / 0 0 0 0
Hillsboro 68 36 68 36 / 0 0 0 0
Spaceport 66 30 71 34 / 0 0 0 0
Lake Roberts 64 32 62 28 / 0 0 0 0
Hurley 66 29 67 29 / 0 0 0 0
Cliff 71 22 70 23 / 0 0 0 0
Mule Creek 65 35 65 31 / 0 0 0 10
Faywood 65 35 66 33 / 0 0 0 0
Animas 72 34 73 34 / 0 0 0 0
Hachita 70 31 73 34 / 0 0 0 0
Antelope Wells 71 35 72 37 / 0 0 0 0
Cloverdale 67 39 65 35 / 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...Fire Weather Watch from Tuesday morning through Tuesday evening
for NMZ110>113.
TX...Fire Weather Watch from Tuesday morning through Tuesday evening
for TXZ055-056.
&&
99/99/99Hazardous weather outlook, Feb 14, 4:44 AM MST, 7 hours 46 minutes before
Hazardous Weather Outlook National Weather Service El Paso TX/Santa Teresa NM 444 AM MST Mon Feb 14 2022 NMZ401>417-TXZ418>424-151145- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 444 AM MST Mon Feb 14 2022 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...Today and Tonight Dry and breezy conditions will combine to produce critical fire weather conditions across the region Tuesday afternoon. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A passing weather system will bring light snow showers to the mountains with a slight chance for a few light rain showers over the lowlands. Winds will be rather strong Wednesday, with cooler conditions returning for the rest of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 14, 12:30 PM MST | Red Flag Warning | EPZ | Catron, Doña Ana, Grant, Hidalgo, Lincoln, Luna and 2 more | 31 hr |
Nearby
Wind Advisories in New Mexico, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.